Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2001, 5:37 PM CDT for Hickory County, Polk County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 14, 2001, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 142237
SVRSGF
MOC085-167-142315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN SOUTHWEST MISSOURI
HICKORY COUNTY IN CENTRAL MISSOURI
* UNTIL 615 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HUMANSVILLE...OR 11 MILES EAST OF
STOCKTON...MOVING NORTHEAST AT 45 MPH. THIS SEVERE THUNDERSTORM
WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEAUBLEAU BY 545 PM CDT.
WHEATLAND BY 555 PM CDT.
HERMITAGE BY 600 PM CDT.
THE TOWNS OF DUNNEGAN...FLEMINGTON...ELKTON...PITTSBURG AND NEMO ARE
ALSO IN THE PATH OF THIS STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3787 9360 3754 9365 3751 9321 3790 9319
3792 9309 3807 9308 3809 9350
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:51 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 14, 12:51 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT THU JUN 14 2001 EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON. 1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF FORECAST IS TEMPERATURES. COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW 70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO. 5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING. NGM HAS THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR FRONTAL MOVEMENT. FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS... REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z. REST OF FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND. EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT WILL LEAVE DRY FOR NOW. FOR PRELIMINARY COORDINATION ONLY... FCSTID = 07/SS SGF 62 84 60 87 / 70 10 5 0 JLN 61 85 61 89 / 70 10 5 0 UNO 64 87 59 88 / 70 30 5 0 VIH 60 84 58 87 / 70 30 5 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Jun 14, 1:00 PM CDT, 4 hours 37 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 14 2001 ...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE OZARKS LINE. THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL... LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .EXTENDED OUTLOOK... NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD. SS @RUKWBCeKDENWWUS35 KSGF 141800 SPSSGF KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 14 2001 ...CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A COLD FRONT OVER EASTERN KANSAS WILL BRING THE CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THUNDERSTORM ACTIVITY ALREADY EXTENDS FROM SOUTHEAST KANSAS INTO PORTIONS OF CENTRAL MISSOURI AND WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON...ESPECIALLY ALONG AND WEST OF A SPRINGFIELD TO LAKE OF THE OZARKS LINE. THE CHANCE OF SEVERE WEATHER WILL CONTINUE THIS EVENING ACROSS THE ENTIRE AREA WITH THE BEST CHANCE OF SEVERE WEATHER WEST OF A JOPLIN TO SPRINGFIELD TO BRANSON LINE. DAMAGING WINDS...LARGE HAIL... LOCALIZED FLOODING AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .EXTENDED OUTLOOK... NO SEVERE WEATHER EXPECTED THROUGH THE PERIOD. SS
Special weather statement, Jun 14, 1:56 PM CDT, 3 hours 41 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA... OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON. A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL TRIGGER NUMEROUS THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 3 hours 21 minutes before
MOZ093-095-096-101>104-150100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT... NEOSHO AND OZARK. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SS/DC
Local storm report, Jun 14, 5:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COLLINS MO FLOOD
06/14/01 ST.CLAIR WATER OVER THE ROAD ON
HIGHWAYS 13 AND 54 NEAR
COLLINS. REPORTED BY
VOLUNTEER OBSERVER.
0255 PM WEAUBLEAU MO FLOOD
06/14/01 HICKORY FLOODING REPORTED AT
HIGHWAY 54 NEAR
WEAUBLEAU. HIGHWAY 83
NEAR WHEATLAND ALSO
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0300 PM FRISTOE MO FLOOD
06/14/01 BENTON HIGHWAY 65 FLOODED NEAR
FRISTOE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0308 PM HUMANSVILLE MO .75 INCH HAIL
06/14/01 POLK REPORTED BY EMERGENCY
MANAGEMENT.
0340 PM HUMANSVILLE MO WIND DAMAGEf
06/14/01 POLK TREE KNOCKED DOWN OVER
POWER LINES...REPORED
BY ELECTRIC COOPERATIVEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:23 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 3 hr |
| Jun 14, 2:35 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 50 min |
| Jun 14, 4:30 PM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 14, 5:10 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 3 hr |
| Jun 14, 5:32 PM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Jun 14, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Jun 14, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.